Alert archive / Wisconsin / Small Craft Advisories in 2016

Small Craft Advisory 88, NWS Milwaukee, WI

November 19, 2016

NWS Milwaukee, WI issued this small craft advisory at Nov 19, 2016, 9:21 PM CST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Nov 19, 2016, 9:21 PM CST (03:21 UTC)
Expired
Nov 20, 2016, 6:00 PM CST
In force
21 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted.

823 
WHUS73 KMKX 200321
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
921 PM CST SAT NOV 19 2016

...GUSTY WINDS WILL CONTINUE TONIGHT AND SUNDAY...

.LOW PRESSURE WILL CONTINUE TO MOVE INTO THE NORTHEASTERN STATES
TONIGHT AND SUNDAY. WHILE NORTHWEST WINDS ARE NO LONGER GALE
FORCE...THEY WILL REMAIN GUSTY TO AROUND 30 KNOTS AND CAUSE HIGH
WAVES.

LMZ643>646-201130-
/O.CAN.KMKX.GL.W.0017.000000T0000Z-161120T0600Z/
/O.NEW.KMKX.SC.Y.0088.161120T0321Z-161120T2100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
921 PM CST SAT NOV 19 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM CST SUNDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM CST SUNDAY.
THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS: NORTHWEST 15 TO 25 KNOTS WITH GUSTS TO AROUND 30 KNOTS.

* WAVES: 4 TO 7 FEET TONIGHT...WITH THE HIGHEST WAVES TOWARD THE
  OPEN WATERS OF LAKE MICHIGAN. WAVES WILL SLOWLY DIMINISH SUNDAY
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
4 follow-up statements
582 
WHUS73 KMKX 200921
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
321 AM CST SUN NOV 20 2016

...GUSTY WINDS DIMINISHING BUT HIGH WAVES LINGERING TODAY...

.BRISK NORTHWEST WINDS WILL GRADUALLY DIMINISH TODAY AS HIGH
PRESSURE APPROACHES FROM THE WEST. HIGH WAVE HEIGHTS HOWEVER WILL
LINGER INTO THE AFTERNOON. THUS A SMALL CRAFT ADVISORY CONTINUES
UNTIL 3 PM. 

LMZ643>646-201730-
/O.CON.KMKX.SC.Y.0088.000000T0000Z-161120T2100Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
321 AM CST SUN NOV 20 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WINDS: NORTHWEST 15 TO 20 KNOTS WITH HIGHER GUSTS THIS MORNING
  THEN FALLING TO 10 TO 15 KNOTS FOR THE AFTERNOON. 

* WAVES: 3 TO 7 FEET DIMINISHING TO 2 TO 4 FEET BY THE MIDDLE TO
  LATE AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
128 
WHUS73 KMKX 201523
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
923 AM CST SUN NOV 20 2016

...GUSTY WINDS DIMINISHING BUT HIGH WAVES LINGERING TODAY...

.BRISK NORTHWEST WINDS WILL GRADUALLY DIMINISH TODAY AS HIGH
PRESSURE APPROACHES FROM THE WEST. HIGH WAVE HEIGHTS HOWEVER WILL
LINGER INTO THE AFTERNOON. THUS A SMALL CRAFT ADVISORY CONTINUES
UNTIL 6 PM.

LMZ643>646-202330-
/O.EXT.KMKX.SC.Y.0088.000000T0000Z-161121T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
923 AM CST SUN NOV 20 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 PM CST THIS
EVENING. 

* WINDS: NORTHWEST 15 TO 20 KNOTS WITH HIGHER GUSTS FALLING TO 10
  TO 15 KNOTS DURING THE AFTERNOON.

* WAVES: 4 TO 6 FEET DIMINISHING TO 2 TO 4 FEET BY LATE
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


WWW.WEATHER.GOV/MKX
324 
WHUS73 KMKX 202059
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
259 PM CST SUN NOV 20 2016

...HIGH WAVES LINGERING UNTIL EARLY THIS EVENING...

.NORTHWEST WINDS WILL CONTINUE TO DIMINISH INTO TONIGHT...AS HIGH
PRESSURE MOVES INTO THE AREA. WAVES WILL GRADUALLY SUBSIDE BELOW 4
FEET BY EARLY THIS EVENING. THUS...A SMALL CRAFT ADVISORY
CONTINUES UNTIL 6 PM CST.

LMZ643>646-210000-
/O.CON.KMKX.SC.Y.0088.000000T0000Z-161121T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
259 PM CST SUN NOV 20 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WINDS: NORTHWEST 10 TO 15 KNOTS INTO TONIGHT.

* WAVES: 3 TO 5 FEET...SUBSIDING TO 2 TO 4 FEET BY EARLY THIS
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
WOOD
WWW.WEATHER.GOV/MKX
021 
WHUS73 KMKX 202358
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
558 PM CST SUN NOV 20 2016

...WINDS AND WAVES SUBSIDING...

.WINDS AND WAVES HAVE DROPPED BELOW ADVISORY LEVELS AS HIGH
PRESSURE MOVES INTO THE REGION.

LMZ643>646-210100-
/O.EXP.KMKX.SC.Y.0088.000000T0000Z-161121T0000Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
558 PM CST SUN NOV 20 2016

...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING. 

$$


WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Nov 19, 3:30 PM CST, 5 hours 51 minutes earlier.

Area forecast discussion, Nov 19, 3:30 PM CST, 5 hours 51 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
330 PM CST Sat Nov 19 2016

.TONIGHT AND SUNDAY...Forecast confidence is medium.

The Wind Advisory has been cancelled across the rest of the
forecast area. Not seeing or expecting anymore sustained winds or
gusts to criteria into early this evening. Area forecast soundings
indicate the current gusts of 30 to 35 knots will be the high end
of the gusts.

The tight pressure gradient will slowly weaken tonight into
Sunday, as strong low pressure moves further away from the area,
and high pressure builds into the region. Gusty winds will linger
until sunset across most of the area, with weakening northwest
winds except near Lake Michigan tonight into early Sunday morning.

Low clouds should gradually move out of the area into this
evening. Some high clouds may move through later tonight or Sunday
morning, which will affect how cold lows get tonight. Went a
little below blended short term guidance, in case some of the high
clouds move into the area. It may get colder if the clouds do not
occur. Chilly temperatures will linger on Sunday, as high pressure
builds into the region.

.SUNDAY NIGHT THROUGH MONDAY NIGHT...Forecast confidence is high.

High pressure will be sliding across the area. A good radiational
cooling setup is expected Sunday night with light winds, clear
skies and dry dewpoints. We'll see a wide range of temps with the
typical isolated low spots possibly hitting mid teens, maybe even
a tad lower, but most places upper teens to around 20. Monday
looks sunny, but temps will continue to run a few degrees below
normal.

Low pressure developing over the plains will send some warm air
advection clouds into the area late Monday night. We'll likely
reach our min temps around midnight with readings beginning to
rise late. The GFS has been bringing some light precip into the
area on that WAA late Monday night, but there is so much dry air
that any precip will likely be lost to evaporation. So, will keep
it dry Monday night.

.TUESDAY THROUGH WEDNESDAY NIGHT...Forecast confidence is medium.

Low pressure will track from Kansas to Lower Michigan during the
period. As mentioned above, the initial wave of warm advection
precipitation will have to battle dry air and may be lost to
evaporation. The NAM and the ECMWF seem to reflect this, having a
slower onset, while the GFS is most bullish with the precip,
bringing it in by 12z Tuesday. Will take a compromise on the start
time. The earlier onset would mean we could see a little mix or
light snow initially Tuesday morning, but it will transition over
to all rain as the bulk of the precip arrives and warms the
column. The best chance for precip will be Tuesday night into
Wednesday as the low approaches and passes by. We could get dry
slotted during the afternoon, but that's getting a bit detailed at
this point. We could see a wintry mix well north of Milwaukee and
Madison Tuesday night with temps cooling, but impact looks minimal
with surface temps in the mid 30s.

Look for the precip to wind down quickly Wednesday night as the
low pulls away.

.THANKSGIVING DAY...Forecast confidence is medium.

We should have surface high pressure moving across, keeping the
holiday dry with near normal temperatures.

.THURSDAY NIGHT AND FRIDAY...Forecast confidence is medium.

The GFS and the ECMWF show a fast moving mid level short wave
passing through Thursday night into Friday morning. There isn't
much support in the lower levels. They are kicking out some very
light precip with this, but the atmosphere is pretty dry. Temps
are borderline and if anything does fall, it could be a mix or
just light snow. Given the low amounts, this shouldn't have much
if any impact.

&&

.AVIATION/00Z TAFS/...

Gusty northwest winds are expected to linger into tonight across
the TAF sites, with gusts to 35 knots at the eastern sites into
early this evening. Gusts will be in the 25 to 30 knot range this
evening, before gradually weakening later tonight into Sunday, as
high pressure moves into the region. Milwaukee and Kenosha should
remain gusty tonight into early Sunday morning, before slowly
weakening later in the day.

Mainly VFR category ceilings around 4000 feet above ground level
should dissipate or move east of the area into this evening. May
see some high clouds move through the area later tonight into
Sunday morning. Otherwise, high pressure will bring quiet weather.

&&

.MARINE...

Gale Warning continues for the nearshore waters of Lake Michigan
until Midnight CST tonight. Gusty northwest winds are expected
during this period, with gusts of 35 to 40 knots at times into
early this evening. Gale force gusts may weaken by 03Z this
evening, so the Gale Warning may be cancelled a few hours early.

High waves of 4 to 7 feet are expected toward the open waters
into tonight, before slowly subsiding Sunday into early Sunday
evening. The tight pressure gradient and associated gusts and
waves will be enough for a Small Craft Advisory period later
tonight into Sunday or Sunday evening, after the Gale Warning
expires.

Low pressure moving east northeast toward the area Tuesday into
Tuesday night, then across or just south of the area Wednesday
into Wednesday night, should bring a tight pressure gradient
across the nearshore waters. Winds and waves may reach Small Craft
Advisory levels Tuesday afternoon into Wednesday, depending on the
track of the low.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...GALE WARNING until midnight CST tonight for LMZ643>646.

&&

TONIGHT/Sunday AND AVIATION/MARINE...Wood
Sunday NIGHT THROUGH Saturday...Davis
Hazardous weather outlook, Nov 19, 2:55 PM CST, 6 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
255 PM CST SAT NOV 19 2016

WIZ046-047-051-052-056>060-062>072-202100-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
255 PM CST SAT NOV 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

LMZ643>646-202100-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
255 PM CST SAT NOV 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A GALE WARNING IS IN EFFECT UNTIL MIDNIGHT TONIGHT. NORTHWEST
WIND GUSTS OF 35 KNOTS ARE EXPECTED...ALONG WITH 3 TO 7 FOOT
WAVES.

GUSTY NORTHWEST WINDS AND HIGH WAVES WILL LINGER LATER TONIGHT. A
SMALL CRAFT ADVISORY WILL BE NEEDED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

GUSTY NORTHWEST WINDS AND HIGH WAVES WILL LINGER INTO SUNDAY. A
SMALL CRAFT ADVISORY WILL BE NEEDED.

PASSING LOW PRESSURE WILL BRING ANOTHER ROUND OF GUSTY WINDS AND
BUILDING WAVES...REACHING SMALL CRAFT ADVISORY LEVELS...TUESDAY
INTO WEDNESDAY NIGHT.

WWW.WEATHER.GOV/MKX

Nearby

Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.